Question 12 1 out of 1 points The nurses assessment of a community dwelling

Question 12 1 out of 1 points the nurses assessment

This preview shows page 5 - 7 out of 14 pages.

Question 12 1 out of 1 points The nurse's assessment of a community-dwelling adult suggests that the client may have drug allergies that have not been previously documented. What statement by the client would confirm this? Response Feedback : True allergic reactions include formation of rash or hives, itching, redness, swelling, difficulty breathing, and anaphylactic shock. Nausea and vomiting, however, are adverse effects of drug therapy. Similarly, an unsafe drop in blood pressure and gastric bleeding from aspirin use are adverse drug effects, not allergic reactions. Question 13 1 out of 1 points On the 1 a.m. rounds, the nurse finds a patient awake and frustrated that she cannot go to sleep. The nurse administers an ordered hypnotic to help the patient sleep. Two hours later, the nurse finds the patient out of bed, full of energy and cleaning her room. The nurse evaluates the patient's response to the hypnotic as Response Feedback : An idiosyncratic response is an unusual or opposite effect of what is intended. A response of this nature is related to a person's unique response to a drug rather than to the dose of a drug. An allergic reaction is an immune system response. A synergistic effect occurs when two or more “unlike” drugs are used together to produce a combined effect and the outcome is a drug effect greater than either drug's activity alone. A teratogenic effect is a physical defect in the developing fetus caused by a drug or a vaccine that the mother took during pregnancy. Question 14 1 out of 1 points
Image of page 5
An older adult patient with a history of Alzheimer's disease and numerous chronic health problems has been prescribed several medications during his current admission to hospital and recent declines in the patient's cognition have impaired his ability to swallow pills. Which of the following medications may the nurse crush before administering them to this patient? Response Feedback : A tablet that is designed for immediate release into the gastric environment is normally safe to crush and administer to the patient. Enteric coated and sustained release tablets may not be crushed because doing so compromising the delayed release into the GI tract that is intended with these medications. Sublingual medications should be placed under the tongue to dissolve rather than swallowed. Question 15 1 out of 1 points In order to promote therapeutic drug effects, the nurse should always encourage patients to Response Feedback : Taking a drug at the appropriate time will help the patient maintain therapeutic drug levels. Not all medications should be taken with food, which can alter the absorption of some drugs. A patient should never increase or decrease a medication dosage without checking with the prescriber. Alternative therapy should only be used if the patient has discussed the therapy with the prescriber and they are in agreement.
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 14 pages?

  • Fall '13

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture